MPN Voice
3,091 members4,698 posts

Eye Infection

I am recently diagnosed PV Jak2 and just started Pegasys on low dose weekly injection

and Aspirin. Yesterday I woke with a very painful swollen eyelid and have had to go to GP for ointment. It seems to be a bit better this afternoon. Does anyone know whether having PV or the medication can cause eye problems.

10 Replies
oldestnewest

About a month ago I woke up with a huge swollen eye. My eye was shut closed and went to the doctor and she sent me to the emergency room for a catscan and Iv antibiotic and said it was Blepharitis and cellulitis . I caught the infection in time. I was told I could've lost my vision because it was an aggressive infection . I'm not on pegasys , just aspirin . I have PV and jak 2+. I'm not sure if our disease could've of caused this but it's odd that we both got something similar .

1 like
Reply

Hello ggrana Thanks so very much for your very speedy feedback. GP said Blepharitis to me too and reading your post has alarmed me as the area around is very swollen and I have had cellulitis(leg) years ago so now I am ringing my Haemo for reassurance/advice . Shirley

1 like
Reply

That's a great idea . Good luck and take care of yourself. Grace

1 like
Reply

Hi Edgbastonian - I've been on Pegasys for just under a year now and never heard of blepharitis as a side effect - hope that it clears up soon. Andy

1 like
Reply

Hi. I have Jak2+PV, and suffered with blepharitis just before diagnosis, so no medication. coincidence?..

2 likes
Reply

Thanks for the reassuring input folks. Agree with AirconBob and Andy probably no medication connection. I rang Haemo and he gave me a bleep number in case it gets worse over the weekend. The whole area of my eye socket was grossly swollen. A zombie film make up artist could not have done better.

So relieved to wake this morning to a lot less discomfort and not quite such a scary look in the mirror !! Gone to put sunglasses on and make the most of this sunny spell. Keep smiling you lovely people..Shirley

Reply

I have PV Jak2+ and an awful eye condition. The Dr. said it is blepharitis, and I have drops for it, and do warm soaks. Not much helps and I have had it for almost 2 years. Hope this helps someone who may not know why their eye hurts a lot and who have PV.

1 like
Reply

Gosh Monneywise that must be so depressing for you to put up with long term. I have only had this for a few days and there is a definate improvement today, less pain and swelling now. I expect you have tried just about everything by now.... but in case it helps .....The ointment I am using every 6 hours is an antibiotic called Chloramphenicol 1% I am also using cotton wool soaked in eye wash to cleanse around the eye...... plus I am ashamed to say unwanted salt water tears from time to time as this Pegasys injection seems to be causing me some depression.

Reply

Glad your eye is improving, but sorry to hear about depression. I have not had Pegasys injections - hope I never need them! But if depression goes on for more than a few days, ask GP for help. That stuff (depression) is truly a killer, and can be helped with correct medicine.

Thanks for info on eye meds - I'll ask my GP. as, if I'm honest, the eye is almost worse than the PV.

Reply

If you ever do need Pegasys please dont dismiss offer. as I am told it works well for many without similar side effect. Yes thanks I will be taking your advice about low mood....ok...depression (cant find a Smiley~) but you know what I mean ...it always comes on a day or two after injection day and I was warned about this possible side effect before I started the trial. Shirley

Reply

You may also like...